# SDR CA141128014

- Difficulty date: November 28, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Software
- Condition: Failed
- Location: Fms
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FMS VNAV FLIGHT PATH INCORRECTLY COMPENSATED FOR TEMPERATURE. AS PER DISCLOSURE LETTER RECEIVED FROM SUPPLIER, THE INVESTIGATION OF VNAV JUMP ISSUE IDENTIFIED THAT THE FMS TEMPERATURE COMPENSATION FEATURE IS NOT COMPENSATING BAROMETRIC VNAV PATH ANGLES.  BECAUSE BAROMETRIC VNAV USES BAROMETRIC ALTIMETRY (THE AIR DATA COMPUTER), THE VNAV BAROMETRIC PATH ANGLE MUST BE COMPENSATED ON THE FINAL APPROACH (AFTER THE FINAL APPROACH FIX) IN ORDER TO COMPLY WITH TRANSPORT CANADA AC 500-20, PARAGRAPH 4.1(1), AND SHOULD BE COMPENSATED THROUGHOUT THE APPROACH (PRIOR TO FAF) TO PREVENT THE VNAV DEVIATION JUMPS OBSERVED. THE SUPPLIER RECOMMENDS: THE FMS TEMPERATURE COMPENSATION (TEMP COMP) FUNCTION SHOULD NOT BE USED. THE PILOT SHOULD RESPECT TEMPERATURE LIMITATION POLICIES, INCLUDING TEMPERATURE LIMITATIONS NOTED ON PUBLISHED PROCEDURES. THE FMS WILL NOT AUTOMATICALLY PROMPT THE CREW TO ENABLE TEMP COMP WITH THE CHECK APT OAT MESSAGE.
